MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number 10135936
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device signs of clinical use were identified.The flex circuit, connector tabs and transducer tip appeared to be intact.Functional inspection was performed via inline testing.The device met all relevant inspection and test criteria.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to user expectation.The instructions for use (ifu) state: inspect the catheter for overall condition and physical integrity.Do not use the catheter if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.For proper care and handling of the ultrasound catheter, always hold the ultrasound catheter by the handle and support the catheter shaft.Avoid touching the ultrasound catheter interconnect tab.Lift the lever on the connector, slipping it onto the catheter interconnect tab until fully mated with the steering handle.Push the lever down, locking into place.Ultrasound catheters are connected to standard ultrasound equipment using appropriate connectors.Storage and handling: store reprocessed ultrasound catheters in a cool, dry place.Relative humidity: up to 90% non-condensing.Temperature: maximum 50°c (122°f), minimum -10°c (14°f).The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the acunav was defective.The acunav didn't work and failed to connect.The original planned procedure was intra-atrial shunt placement, using the device to assist with trans-septal procedure.Due to the acunav catheter being defective, an hour was spent trying to trouble shoot the machines and resulted in a conversion to trans esophageal echo (tee). the tee was completed successfully.There was no patient injury reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Additional information received from the customer after the initial mdr was filed was added to the executive summary.Medical opinion was requested from a medical expert based on the information provided by the complainant.According to medical opinion, as the device was not introduced into the patient and the physician decided to use alternate method tee, the harm is assessed to be temporary or reversible (not requiring professional medical intervention) due to prolongation or extension of the procedure time.This information confirms there was no patient injury nor injury or illness that necessitated medical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Based on the additional information, the reported incident no longer falls within mdr reportability requirements.
 
Event or Problem Description
It was reported the acunav was defective.The acunav didn't work and failed to connect.The original planned procedure was intra-atrial shunt placement, using the device to assist with trans-septal procedure.Due to the acunav catheter being defective, an hour was spent trying to trouble shoot the machines and resulted in a conversion to trans esophageal echo (tee). the tee was completed successfully.Upon follow up with the complainant intraprocedural tee did not require unanticipated intubation; the patient was already intubated.The reported event just extended the patient's time under the general anesthesia.There was no patient injury reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key12207167
Report Number0002090040-2021-00026
Device Sequence Number3397858
Product Code OWQ
UDI-Device Identifier00885825011376
UDI-Public00885825011376
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model Number10135936
Device Catalogue Number10135936RR
Device Lot Number4360976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR